Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2002, 4:48 PM EDT for Clermont County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2002, 4:48 PM EDT (20:48 UTC)
- Expired
- Apr 19, 2002, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:56 PM EDT | Hail 1 | Milford, OH | Hail damage to homes, barns, and cars occurred across the northwest part of the county, from Loveland and Miami Township to Goshen. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 192048 SVRILN OHC025-192130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 448 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN SOUTHWEST OHIO... * UNTIL 530 PM EDT... * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MILFORD...OR ABOUT 2 MILES SOUTHEAST OF MONTGOMERY...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILFORD... GOSHEN... MULBERRY... THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL. $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:40 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 4:40 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT FRI APR 19 2002 WILL ISSUE QUICK UPDATE TO INCLUDE FOR SEVERE TSTORM WATCH 127 FOR ALL OF OUR OHIO COUNTIES TIL 10 PM. .ILN...NONE. DIAN-REED
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Apr 19, 4:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 51 min |
| Apr 19, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 39 min |
| Apr 19, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 63 min |
| Apr 19, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 38 min |
| Apr 19, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 51 min |
| Apr 19, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 61 min |
| Apr 19, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 52 min |
| Apr 19, 6:25 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 50 min |
| Apr 19, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 46 min |
| Apr 19, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.